Wyoming, 2005Damaging Wind in Wyoming, September 21, 2005
September 21, 2005 · NWS CYS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 21, 2:50 AM MST, 9 hours 58 minutes earlier.
Area forecast discussion, Sep 21, 2:50 AM MST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
350 AM MDT WED SEP 21 2005
.SHORT TERM...TODAY THROUGH THU NIGHT...WATER VAPOR AND INFRARED
SATELLITE IMAGERY SHOW INCREASING HIGH AND MID LEVEL MOISTURE OVER
THE FORECAST AREA WELL AHEAD OF A WEAKENING UPPER LOW CURRENTLY
LOCATED OVER CENTRAL CA. THE LOW WILL CONTINUE WEAKENING TODAY AS IT
SHEARS NORTHEASTWARD OVER THE GREAT BASIN REGION. THE FEATURE WILL
WEAKEN TO A WEAK RIPPLE TONIGHT AS IT PASSES OVER WY. GFS IS
STRONGER THAN THE NAM WITH THE FEATURE. FLOW ALOFT WILL THEN
GRADUALLY BACK TO SOUTHWESTERLY THU INTO THU NIGHT IN RESPONSE TO A
DIGGING TROUGH APPROACHING THE PACIFIC NORTHWEST. MODELS PROG
MOISTURE TO INCREASE TODAY WITH A COLD FRONT TO PUSH THROUGH MUCH OF
THE FORECAST AREA THIS AFTERNOON. CHANCE OF SHOWERS AND
THUNDERSTORMS WILL INCREASE THIS AFTERNOON...WHICH IS WELCOME
CONSIDERING CHEYENNE HAS RECORDED ONLY A TRACE ALL MONTH.
TEMPERATURES TODAY WILL STILL REACH THE MID 70S TO MID 80S OUTSIDE
THE MOUNTAINS...WHICH IS WELL ABOVE NORMAL. LOW LEVEL MOISTURE WILL
INCREASE POSTFRONTALLY WITH SURFACE BASED UPSLOPE WINDS DEVELOPING.
BEST CHANCE OF RAIN IS TONIGHT CONSIDERING THE COMBINATION OF THE
AFOREMENTIONED SHORTWAVE DISTURBANCE AND THE MOIST POSTFRONTAL
UPSLOPE FLOW BEING OVERRUN BY MOIST SOUTHWESTERLY FLOW. THU WILL BE
REFRESHINGLY COOLER AND SHOULD BE DRY ALTHOUGH THERE WILL BE A FAIR
AMOUNT OF MID LEVEL MOISTURE OVER THE AREA.
.LONG TERM...MOST OF THE CWA WILL BE UNDER SW FLOW ALOFT AND BETWEEN
SYSTEMS ON FRI. HOWEVER...WITH BOTH NAM AND GFS SHOWING SOME QPF
OVER NORTHERN AND WESTERN AREAS...WILL INCLUDE A LOW POP FOR A FEW
AFTERNOON/EVENING SHOWERS AND TSTMS ROUGHLY FROM RWL TO DGW TO AIA.
NAM ACTUALLY HAS QUITE A BIT OF INSTABILITY RETURNING TO NEBRASKA
PANHANDLE. APPROACHING UPPER TROUGH FOR WEEKEND WILL DO THE SPLITS
WITH UPPER LOW FORMING OFF CA COAST AND THE WEAKER NORTHERN STREAM
TROUGH GOING ACROSS NORTHERN WY INTO THE DAKOTAS ON SATURDAY.
DECENT COLD FRONT PASSAGE FRI EVENING WITH UPSLOPE FLOW BRINGING
SOME SHOWERS FROM FRI NIGHT THROUGH SATURDAY NIGHT MAINLY OVER
NORTHERN AND EASTERN AREAS. IT DOES APPEAR THAT THE SHOWERS WILL
DECREASE FASTER ON SUNDAY THOUGH IT WILL REMAIN COOL. UPPER RIDGE
BUILDING IN FOR MONDAY PROMISES A DRY AND WARMER DAY THAN EARLIER
EXPECTED. NEXT UPPER TROUGH MOVING IN ALONG WITH AN ACCOMPANYING
PACIFIC COLD FRONT FOR TUESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
Hazardous weather outlook, Sep 21, 9:26 AM MST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1026 AM MDT WED SEP 21 2005
NEZ001>003-019>021-054-055-WYZ059>070-221630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1026 AM MDT WED SEP 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL SPREAD OVER
THE REGION FROM WEST TO EAST THIS AFTERNOON AND EVENING. ANY STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND A PERIOD OF
MODERATE RAINFALL. THE STRONGER ACTIVITY WILL ALSO PRODUCE SMALL
HAIL AS WELL AS DANGEROUS LIGHTNING. SOME THUNDERSTORMS WILL
LINGER THROUGH THE EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW LATE DAY THUNDERSTORMS ARE POSSIBLE FRIDAY. COOLER
TEMPERATURES AND SCATTERED SHOWERS WILL PREVAIL SATURDAY AND
SUNDAY WITH THE SHOWERS DECREASING SUNDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WEILAND
Thunderstorm Wind, Laramie
- When
- September 21, 12:48 PM MST to 12:56 PM MST
- Where
- Laramie County, 20 mi N of Cheyenne
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.417, -104.817
Strong thunderstorm outflow winds from west to north of Cheyenne, WY.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, September 21 to 28, 200549 deaths · 4 events
- Tornadoes and Flash Flooding in Minnesota, September 21, 20051 death · 4 injured · $301 million · F2 · 78 events
- Flash Flood and Hail in Wisconsin, September 21, 2005$30 million · 3 in hail · 8 events
- Lightning Strike in Mississippi, September 21, 2005$50,000 · 1 event
- High Surf in Hawaii, September 21 to 23, 20057 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 21, 200553 kt wind · 3 events
- Flash Flooding in Idaho, September 21, 2005$5,000 · 2 events
- Heavy Rain in Florida, September 21, 20051 event
- Damaging Wind in Florida, September 21, 200553 kt wind · 1 event
- Heavy Rain in Florida, September 21, 20051 event
- Damaging Wind in Wisconsin, September 21, 200550 kt wind · 1 event
- Hail in Utah, September 21, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471579.